MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 12

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 12
Catalog Number 425-96-012
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a procedure on (b)(6) 2017, on day 1 post operation, the patient's hip dislocated.After closer inspection of film, it was determined that combined anteversion was in excess of safe bone.The cup, liner and stem were extracted and replaced in order to solve the issue.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the result of a patient hip dislocation and to remedy anteversion of the patient's hip joint.It was reported that after closer inspection of film, it was determined that combined anteversion was in excess of safe bone.The previous surgery and the revision detailed in this investigation occurred 1 day apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports ncmrs associated with the product that may have contributed to a dislocation.The device was within it's respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation and patient hip anteversion.The anteversion may have been a contributing factor in the dislocation of the hip.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the dislocation and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.
 
Additional Manufacturer Narrative
During quality review it was discovered 2 additional concomitant medical products needed to be reported.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 12
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6314556
Report Number1644408-2017-00062
Device Sequence Number919629
Product Code LPH
UDI-Device Identifier00888912078573
UDI-Public(01)00888912078573
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Catalogue Number425-96-012
Device Lot Number191R1923
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date04/18/2017
06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-442, LOT 877B1068
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR